MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER EDGE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E1450-6
Medical Device Problem Codes Peeled/Delaminated (1454); Flare or Flash (2942)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample was requested but to date has not been received for evaluation.If the sample or additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that burn marks occurred on the patient skin during a breast augmentation procedure.Examination of the device during the procedure found holes in the blue insulation.The device was in use with a valleylab forcefx generator at the settings of 40w spray.A second edge blade electrode was used with the same generator/accessories and no further issues occurred.
 
Additional Manufacturer Narrative
Additional information evaluation summary one device was received for evaluation.Visual inspection found the blue heat insulation to have scratches.There was also a charred area.The reported damage to the insulation was confirmed.The investigation found several gash along the blue insulation as if the electrode had grasped and twisted by a metal object or had come into contact with a sharp object.There was also a charred hole in the insulation.The electrode failed hipot testing in this area indicating electrical leakage.Electrodes are 100% inspected prior to shipment.The damage to the blue insulation indicates the device was mishandled.The investigation identified the root cause of the reported event to be attributed to user handling damage.The instruction for use states, before use, examine the electrosurgical unit and accessories for defects.Do not use cables or accessories with damaged (cracked, burned, or taped) insulation or connectors.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key6985977
Report Number1717344-2017-06122
Device Sequence Number1005117
Product Code GEI
UDI-Device Identifier40884524002126
UDI-Public40884524002126
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model NumberE1450-6
Device Catalogue NumberE1450-6
Device Lot Number51240114X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/02/2017
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR